Skip to Main Content

Bulletin of the American Mathematical Society

The Bulletin publishes expository articles on contemporary mathematical research, written in a way that gives insight to mathematicians who may not be experts in the particular topic. The Bulletin also publishes reviews of selected books in mathematics and short articles in the Mathematical Perspectives section, both by invitation only.

ISSN 1088-9485 (online) ISSN 0273-0979 (print)

The 2020 MCQ for Bulletin of the American Mathematical Society is 0.84.

What is MCQ? The Mathematical Citation Quotient (MCQ) measures journal impact by looking at citations over a five-year period. Subscribers to MathSciNet may click through for more detailed information.


Book Review

The AMS does not provide abstracts of book reviews. You may download the entire review from the links below.

Full text of review: PDF   This review is available free of charge.
Book Information:

Author: Jörg Schürmann
Title: Topology of singular spaces and constructible sheaves
Additional book information: Birkhäuser-Verlag, Basel, 2003, x+452 pp., ISBN 3-7643-2189-X, US$139.00$

References [Enhancements On Off] (What's this?)

  • Aldo Andreotti and Theodore Frankel, The Lefschetz theorem on hyperplane sections, Ann. of Math. (2) 69 (1959), 713–717. MR 177422, DOI 10.2307/1970034
  • Raoul Bott, On a theorem of Lefschetz, Michigan Math. J. 6 (1959), 211–216. MR 215323
  • Mark Goresky and Robert MacPherson, Stratified Morse theory, Ergebnisse der Mathematik und ihrer Grenzgebiete (3) [Results in Mathematics and Related Areas (3)], vol. 14, Springer-Verlag, Berlin, 1988. MR 932724, DOI 10.1007/978-3-642-71714-7
  • Masaki Kashiwara and Pierre Schapira, Sheaves on manifolds, Grundlehren der mathematischen Wissenschaften [Fundamental Principles of Mathematical Sciences], vol. 292, Springer-Verlag, Berlin, 1990. With a chapter in French by Christian Houzel. MR 1074006, DOI 10.1007/978-3-662-02661-8
  • René Thom, Problèmes rencontrés dans mon parcours mathématique: un bilan, Inst. Hautes Études Sci. Publ. Math. 70 (1989), 199–214 (1990) (French). MR 1067383
  • 6.
    -, \OEuvres complètes, Institut des Hautes Études Scientifiques, Bures-sur-Yvette, 2002, on a CD-Rom.

    Review Information:

    Reviewer: Claude Sabbah
    Affiliation: Centre de Mathématiques Laurent Schwartz, École Polytechnique
    Journal: Bull. Amer. Math. Soc. 43 (2006), 575-578
    Published electronically: May 23, 2006
    Review copyright: © Copyright 2006 American Mathematical Society
    The copyright for this article reverts to public domain 28 years after publication.